Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 116, NWS Norman, OK

June 10, 1995Knox County, Texas

NWS Norman, OK issued this tornado warning at Jun 10, 1995, 5:52 PM CDT for Knox County, Texas. It was in force for 53 min.

The area

The counties it named.

The facts

Issued
Jun 10, 1995, 5:52 PM CDT (22:52 UTC)
Expired
Jun 10, 1995, 6:45 PM CDT
In force
53 min
Issued by
NWS Norman, OK
Area
Whole counties

County Knox County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1995-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1995-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3390 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 102301
TOROKC
TXC275-102345-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
552 PM CDT SAT JUN 10 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 645 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     WESTERN KNOX

INCLUDING THE FOLLOWING LOCATIONS
     KNOX CITY AND BENJAMIN

AT 552 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO ALONG
HIGHWAY 222 ABOUT 15 MILES NORTHWEST OF KNOX CITY...MOVING
EAST-SOUTHEAST AT 25 MPH. PERSONS IN KNOX CITY AND BENJAMIN SHOULD TAKE
SAFETY PRECAUTIONS.

THIS STORM MAY ALSO PRODUCE HAIL UP TO BASEBALL SIZE...OR
LARGER.

DOPPLER RADAR INDICATES THAT A TORNADO MAY FORM AT ANYTIME. TAKE
COVER NOW.  BASEMENTS OFFER THE BEST PROTECTION.  OTHERWISE...
GO TO A SMALL INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM ON THE
LOWEST FLOOR.  AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR
REINFORCED SHELTER O*R TAKE COVER IN A DITCH OR CULVERT.

DA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:59 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 10, 3:59 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
350 PM CDT SAT JUN 10 1995

ONGOING CONVCTN AND PREV RAFL ACRS PARTS OF SRN OK ARE ENUF TO EXTD FF
WATCH ACRS SRN ZNS TNGT. FF POTL MAY INCR FRTHR IF AND WHEN CONVCTN
CRNTLY NW TX ORGANIZES INTO MCS AND ROLLS ESEWD ALG BACLIN ZN. BRUNT OF
HVY RAFL IN THIS SCENARIO LKLY TO BE S OF RED RVR, BUT NRN FLANK CUD HIT
RED RVR REGION. THREAT OF WDSPRD SVR IN OUR FA HAS DECRD AS BNDRYS HV
SHOVED UNSTBL SFC AIR WELL S OF AREA. INCRG CAA BHD CDFNT TNGT ALSO WL
CONTRIBUTE TO STABILIZATION. DIMISHED CAP STRENGTH AND WKR VERT SHEAR
ALSO INDC LESS SVR POTL THAN PAST FEW DAYS, WITH HIER POTL RMNG S OF
AREA. ISOLD SVR STILL PSBL, MNLY THIS EVE BFR MAIN RISK SHIFTS TO
RENEWED HVY RAFL.

AFT TNGT, CONDS IMPV DRAMATICALLY AS PAT SHIFTS AND UPR TROF AXIS
FINALLY CLEARS AREA. SFC FNT DRIVES S TO GULF CST BY LATE SUN AS COOLER
AND DRIER AIR OVRSPRDS AREA. DECR IN RH INDCS CLRG ON SUN, BUT WET GND
AND LUSH VEGETATION MAY YIELD ENUF EVAPOTRANSPIRATION TO KEEP LOW LVLS
MOIST ENUF FOR DIURNAL CLDS. FOG MAY ALSO BE A PROB BEGINNING SUN NGT
UNDER CLR SKIES AND LGT WNDS. EXTDD LOOKS DRY WTH SUMMERLIKE TEMPS AS
UPR RDG BCMS ESTBLSHD OVR PLAINS.

AFTN PKG WL BE DELAYED DUE TO WORKSTATION FAILURE. ZNS HOPEFULLY
OUT BY 430PM.

FCSTID =  24
OKC   56/77/57/83 5200
GAG   49/77/50/85 2100
HBR   54/76/55/86 6100
SPS   60/79/57/88 9200

.OK...FLASH FLOOD WATCH FOR TONIGHT S /ZNS 36>41-43l>53.
.TX...FLASH FLOOD WATCH FOR TONIGHT ZONES 83>90

In the hours before

Local storm report, Jun 10, 2:27 PM CDT, 3 hours 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
230 PM CDT SAT JUN 10 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....
H
1400 PM     SW SIDE VERNON           TX   3 FEET WATER FLOODING HOMES.
6/10/95        WILBARGER

CW
Local storm report, Jun 10, 2:30 PM CDT, 3 hours 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
230 PM CDT SAT JUN 10 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1400 PM     SW SIDE VERNON           TX   3 FEET WATER FLOODING HOMES.
6/10/95        WILBARGER

CW

..HOVIS.. 06/10/95
Local storm report, Jun 10, 2:45 PM CDT, 3 hours 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
245 PM CDT SAT JUN 10 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1441 PM       HWY58                  OK    CLOSED DUE TO FLOODING
6/10/95        COTTON

1441 PM       SHWY 36 N OF GRANDFIELD OK   CLOSED DUE TO FLOODING
6/10/95         TILLMAN

CW
Local storm report, Jun 10, 2:51 PM CDT, 3 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
245 PM CDT SAT JUN 10 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1441 PM       HWY58                  OK    CLOSED DUE TO FLOODING
6/10/95        COTTON

1441 PM       SHWY 36 N OF GRANDFIELD OK   CLOSED DUE TO FLOODING
6/10/95         TILLMAN

CW
Local storm report, Jun 10, 4:45 PM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
445 PM CDT SAT JUN 10 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1155 AM        FAY                   OK    60-70 MPH WIND
6/10/95        DEWEY

FM
Local storm report, Jun 10, 4:49 PM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
445 PM CDT SAT JUN 10 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1155 AM0        FAY                   OK    60-70 MPH WIND
6/10/95        DEWEY

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:26 PM CDTSevere Thunderstorm WarningOUNWichita49 min
Jun 9, 7:35 PM CDTTornado WarningOUNWichita40 min
Jun 9, 8:02 PM CDTSevere Thunderstorm WarningOUNWilbarger58 min
Jun 9, 8:13 PM CDTTornado WarningOUNWichita32 min
Jun 9, 8:20 PM CDTSevere Thunderstorm WarningOUNFoard40 min
Jun 9, 8:42 PM CDTTornado WarningOUNWichita48 min
Jun 9, 8:51 PM CDTSevere Thunderstorm WarningOUNClay54 min
Jun 9, 8:57 PM CDTTornado WarningOUNWilbarger33 min
Jun 9, 8:59 PM CDTFlash Flood WarningOUNWilbarger2 hr
Jun 9, 9:11 PM CDTTornado WarningOUNClay64 min
Jun 9, 9:25 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger65 min
Jun 9, 9:59 PM CDTTornado WarningOUNWichita46 min
Jun 9, 10:26 PM CDTSevere Thunderstorm WarningOUNWilbarger64 min
Jun 9, 10:29 PM CDTSevere Thunderstorm WarningOUNFoard46 min
Jun 9, 10:35 PM CDTSevere Thunderstorm WarningOUNHardeman55 min
Jun 9, 11:10 PM CDTFlash Flood WarningOUNWilbarger3 hr
Jun 9, 11:32 PM CDTSevere Thunderstorm WarningOUNHardeman58 min
Jun 9, 11:42 PM CDTSevere Thunderstorm WarningOUNWichita63 min
Jun 10, 12:28 AM CDTSevere Thunderstorm WarningOUNHardeman62 min
Jun 10, 7:38 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor52 min
Jun 10, 8:27 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor63 min
Jun 10, 9:05 AM CDTSevere Thunderstorm WarningOUNClay55 min
Jun 10, 11:21 AM CDTFlash Flood WarningOUNArcher, Hardeman, Wichita, Wilbarger6 hr
Jun 10, 11:21 AM CDTFlash Flood WarningOUNClay6 hr
Jun 10, 5:05 PM CDTSevere Thunderstorm WarningOUNKnox40 min
Jun 10, 5:42 PM CDTSevere Thunderstorm WarningOUNKnox63 min
Jun 10, 6:34 PM CDTSevere Thunderstorm WarningOUNKnox56 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.